Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/85212
Citations
Scopus Web of Science® Altmetric
?
?
Type: Journal article
Title: Metrics on multilabeled trees: interrelationships and diameter bounds
Author: Huber, K.
Spillner, A.
Suchecki, R.
Moulton, V.
Citation: IEEE/ACM Transactions on Computational Biology and Bioinformatics, 2011; 8(4):1029-1040
Publisher: IEEE
Issue Date: 2011
ISSN: 1545-5963
1557-9964
Statement of
Responsibility: 
Katharina T. Huber, Andreas Spillner, Radosław Suchecki, and Vincent Moulton
Abstract: Multilabeled trees or MUL-trees, for short, are trees whose leaves are labeled by elements of some nonempty finite set X such that more than one leaf may be labeled by the same element of X. This class of trees includes phylogenetic trees and tree shapes. MUL-trees arise naturally in, for example, biogeography and gene evolution studies and also in the area of phylogenetic network reconstruction. In this paper, we introduce novel metrics which may be used to compare MUL-trees, most of which generalize well-known metrics on phylogenetic trees and tree shapes. These metrics can be used, for example, to better understand the space of MUL-trees or to help visualize collections of MUL-trees. In addition, we describe some relationships between the MUL-tree metrics that we present and also give some novel diameter bounds for these metrics. We conclude by briefly discussing some open problems as well as pointing out how MUL-tree metrics may be used to define metrics on the space of phylogenetic networks.
Keywords: Multilabeled tree; MUL-tree; tree space; metric; domination; diameter bound
Rights: © 2011 IEEE
RMID: 0030007395
DOI: 10.1109/TCBB.2010.122
Appears in Collections:Australian Centre for Plant Functional Genomics publications

Files in This Item:
File Description SizeFormat 
RA_hdl_85212.pdfRestricted Access503.93 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.